Alert archive / Pennsylvania / Wind Advisories in 2006

Wind Advisory 7, NWS Pittsburgh, PA

March 15, 2006

NWS Pittsburgh, PA issued this wind advisory at Mar 15, 2006, 3:01 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2006, 3:01 AM EST (08:01 UTC)
Expired
Mar 15, 2006, 11:17 AM EST
In force
8 hr
Issued by
NWS Pittsburgh, PA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KPBZ 150801
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
301 AM EST WED MAR 15 2006

MDZ001-PAZ030-032-WVZ023-041-151615-
/O.NEW.KPBZ.WI.Y.0007.060315T0801Z-060315T2100Z/
GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
301 AM EST WED MAR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

WESTERLY WINDS WILL GUST OVER 45 MPH AT TIMES ESPECIALLY ALONG THE
RIDGE TOPS INTO THIS AFTERNOON. WINDS THIS HIGH CAN MAKE DRIVING 
DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. GUSTY WINDS COULD
ALSO CAUSE SOME MINOR PROPERTY DAMAGE AND ISOLATED POWER
OUTAGES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS71 KPBZ 151617
NPWPBZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PITTSBURGH PA
1117 AM EST WED MAR 15 2006

MDZ001-PAZ030-032-WVZ023-041-151730-
/O.CAN.KPBZ.WI.Y.0007.000000T0000Z-060315T2100Z/
GARRETT-WESTMORELAND-FAYETTE-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...KINGWOOD...TERRA ALTA...PARSONS...
DAVIS...THOMAS
1117 AM EST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS CANCELLED THE WIND
ADVISORY. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Mar 14, 2:38 PM EST, 12 hours 23 minutes earlier.

Area forecast discussion, Mar 14, 2:38 PM EST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
238 PM EST TUE MAR 14 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...
GRADIENT REMAINS TIGHT SO GUSTY WESTERLY SURFACE WINDS WILL
CONTINUE. BUFKIT MOMENTUM TRANSFER SUGGESTS ADVISORY CRITERIA WIND
GUSTS CONTINUE INTO THE EVENING HOURS SO OUR WIND ADVISORY FOR THE
HIGHER ELEVATIONS EAST AND SOUTHEAST OF PITTSBURGH WILL REMAIN IN
PLACE TIL 10 PM THIS EVENING. MOSTLY CLOUDY OVERNIGHT WITH CYCLONIC
UPPER FLOW CONTINUING. SCATTERED SNOW SHOWERS/FLURRIES WILL PERSIST
WITH LIGHT ACCUMULATIONS POSSIBLE ACROSS OUR NRN ZONES AND IN THE
RIDGES EAST AND SOUTHEAST OF PITTSBURGH. BREAKS IN CLOUD COVER NOT
EXPECTED UNTIL DURING THE DAY ON WEDNESDAY AS SURFACE LOW PULLS OUT
TO THE NORTHEAST AND HIGH PRESSURE SLOWLY BUILDS IN FROM THE WEST.
TEMPERATURES WILL RUN 5 TO 10 DEGREES BELOW NORMAL.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...
CONCUR WITH HPC THINKING THAT RECENT GFS MODEL RUNS HAVE GOOD
HANDLE ON BUILDING UPPER LEVEL RIDGE ACROSS THE NORTHERN PLAINS
STATES LATE WEEK. RECENT ECMWF MODEL RUNS AND MOST GFS ENSEMBLE
MEMBERS SUPPORT THIS SCENARIO. THE NET RESULT IS A CONTINUED
INJECTION OF ENERGY FROM THE NORTHERN JET STREAM AND A
CORRESPONDING INFLUX OF COLDER CANADIAN AIR INTO THE UPPER OHIO
VALLEY. THIS WILL RESULT IN TEMPERATURES BEING COLDER THAN NORMAL
INTO EARLY NEXT WEEK.

AN EXTRATROPICAL CYCLONE EMBEDDED IN THIS JET STREAM WILL MOVE
SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY THURSDAY NIGHT INTO
FRIDAY, GENERATING SUFFICIENT LIFT TO CAUSE SHOWERS. DUE TO THE
COLDNESS OF THE ENTIRE AIR COLUMN, THE MAIN PRECIPITATION TYPE
WILL BE SNOW. DUE TO LIMITED MOISTURE AVAILABILITY, PRECIPITATION
AMOUNTS WILL BE LIGHT.

AS THE PLAINS RIDGE MOVES EASTWARD INTO THE OHIO VALLEY THIS
WEEKEND, DRY CONDITIONS WILL PREVAIL INTO EARLY NEXT WEEK.

&&

.AVIATION...
SCATTERED MVFR CONDS WITH CIGS 015-030 AND VSBYS 3-5SM IN -SN BR.
ISOLATED IFR CONDS IN -SN BR WITH CIGS AOB010 AND VSBYS BLO 3SM.
OTHERWISE GENERALLY VFR CONDITIONS WITH CIGS 030-050 AND VSBYS P6SM.
GUSTY SFC WINDS FROM 260-280 DEGREES. WINDS GUSTING UP TO ABOUT
45KTS AT THE HIGHER ELEVATIONS EAST AND SOUTHEAST OF PITTSBURGH AND
UP TO 35KTS ELSW.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ001 UNTIL 10 PM TUESDAY.
OH...NONE.
PA...WIND ADVISORY FOR PAZ016-023-030-032 UNTIL 10 PM TUESDAY.
WV...WIND ADVISORY FOR WVZ023-041 UNTIL 10 PM TUESDAY.
&&
Hazardous weather outlook, Mar 14, 4:31 AM EST, 22 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
431 AM EST TUE MAR 14 2006

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-150945-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
431 AM EST TUE MAR 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE EASTWARD THROUGH THE
UPPER OHIO VALLEY THURSDAY NIGHT. THIS SYSTEM COULD BRING A FEW
INCHES OF SNOW ESPECIALLY ACROSS PARTS OF WESTERN PENNSYLVANIA
THURSDAY NIGHT AND EARLY FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Pennsylvania, 2006Wind Advisories in West Virginia, 2006Wind Advisories in Maryland, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.